The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

MEK/BRAF Combo Side Effects Role Call

Forums General Melanoma Community MEK/BRAF Combo Side Effects Role Call

  • Post
    mrsmarilyn
    Participant

      Hello Everyone.  My brother Gary going to SC in Nashville has been on the MEK/BRAF combo for about 2 months and is having frequent bouts of high fever and nausea.  He was on the Braf (GSK) initially and they moved him over to the combo – after the BRAF stopped working.  We were wondering if anyone else is having any similiar side effects, and how eveyone on this trial is doing.  On a good note-he has went from 7 spots – to only one stubborn one in the pelvic area.  Thanks and hope to hear from this oustanding group of brave people, we have grown to love and depend o

      Hello Everyone.  My brother Gary going to SC in Nashville has been on the MEK/BRAF combo for about 2 months and is having frequent bouts of high fever and nausea.  He was on the Braf (GSK) initially and they moved him over to the combo – after the BRAF stopped working.  We were wondering if anyone else is having any similiar side effects, and how eveyone on this trial is doing.  On a good note-he has went from 7 spots – to only one stubborn one in the pelvic area.  Thanks and hope to hear from this oustanding group of brave people, we have grown to love and depend on.

      Best regards,

      MrsMarilyn

      Sister of Gary Stage IV

      Loading spinner
    Viewing 1 reply thread
    • Replies
        mommydog
        Participant

          My husband has been on GSK Braf/Mek for about 4 weeks.  Four hours after taking his Braf dose (without MEK) he often develops chills and a fever up to about 102.  That lasts for about 3 to 4 hours.  It doesn't happen every day, and when it does happen, is worse some days than others. That's the only side effect so far–no nausea and no rash.

           

          Deborah

          Loading spinner
            dawn dion
            Participant

              I have been on GSK BRAF/MEK for about 6 or 7 weeks – three weeks in i ran fevers of anywhere from 99.9 to 103 for a week straight – because they got so high they took me off for a few days and slowly started me back on – since then I have had about a week of my hair "shedding", has since stopped and other than that all seems to be fine.   Go for my scans on the 28th and I am starting to get a little freaked out – only had one small spot in the lymph node in my chest wall when I started BRAF/MEK- hoping for good results.    Best of luck to you.

              Loading spinner
              mrsmarilyn
              Participant

                Hi-Thanks so much for letting us know–and you will do great on the 28th – keep us posted!!

                MrsMarilyn

                Loading spinner
                mrsmarilyn
                Participant

                  Hi-Thanks so much for letting us know–and you will do great on the 28th – keep us posted!!

                  MrsMarilyn

                  Loading spinner
                  dawn dion
                  Participant

                    I have been on GSK BRAF/MEK for about 6 or 7 weeks – three weeks in i ran fevers of anywhere from 99.9 to 103 for a week straight – because they got so high they took me off for a few days and slowly started me back on – since then I have had about a week of my hair "shedding", has since stopped and other than that all seems to be fine.   Go for my scans on the 28th and I am starting to get a little freaked out – only had one small spot in the lymph node in my chest wall when I started BRAF/MEK- hoping for good results.    Best of luck to you.

                    Loading spinner
                    mrsmarilyn
                    Participant

                      Thanks for letting us know!!!  Best of luck and keep in touch.

                      MrsMarilyn

                      Loading spinner
                      mrsmarilyn
                      Participant

                        Thanks for letting us know!!!  Best of luck and keep in touch.

                        MrsMarilyn

                        Loading spinner
                      mommydog
                      Participant

                        My husband has been on GSK Braf/Mek for about 4 weeks.  Four hours after taking his Braf dose (without MEK) he often develops chills and a fever up to about 102.  That lasts for about 3 to 4 hours.  It doesn't happen every day, and when it does happen, is worse some days than others. That's the only side effect so far–no nausea and no rash.

                         

                        Deborah

                        Loading spinner
                    Viewing 1 reply thread
                    • You must be logged in to reply to this topic.
                    About the MRF Patient Forum

                    The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                    The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.